I had unprotected sex with a women (I am a man) and I tested at 4 weeks and 8 weeks using a rapid test...both negative. I have one concern that might be crazy...3 days before I got my 8 week test I got a cream for hemmroids called PROCTOSEDYL which has a steroid in it I think the dose is hydrocortosone 5mg per gram....or .5% (I think) I might have used a bit too much the first couple time as I had to use the applicator to insert it as my hemmroid was internal...As this is a steroid would it affect my 8 week test?...I was going to let this whole thing go after the 8 week test but then this came up...I am not sure when they say steroids can delay antibody production in what amout??...is this enough. Even if it did as I said it was 3 days before my 8 week test I started to use it so should antibodies already been produced?...my main question is could this dose of steroid or any dose for that fact delay serconversion....thank you
We have repeatedly stated on this forum that no medications alter the time required for positive HIV test results or the reliability of HIV testing. There are possible exceptions for big-league immunosuppressive drugs or cancer chemotherapy, but only in whopping doses -- and even this is a theory, with few if any known actual cases of interference with HIV testing. I never heard of Proctosedyl until now, but looked it up. Neither of its two active ingredients -- a local anesthetic plus low dose hydrocortisone, a steroid -- could possibly have any effect on HIV tet results. Your negative result at 8 weeks reliably proves you were not infected with HIV.
So all is well. You weren't infected. Best wishes--
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.